Vol. 9, No. 3, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Advection-diffusion equations with density constraints

Alpár Richárd Mészáros and Filippo Santambrogio

Vol. 9 (2016), No. 3, 615–644
Abstract

In the spirit of the macroscopic crowd motion models with hard congestion (i.e., a strong density constraint ρ 1) introduced by Maury et al. some years ago, we analyze a variant of the same models where diffusion of the agents is also taken into account. From the modeling point of view, this means that individuals try to follow a given spontaneous velocity, but are subject to a Brownian diffusion, and have to adapt to a density constraint which introduces a pressure term affecting the movement. From the point of view of PDEs, this corresponds to a modified Fokker–Planck equation, with an additional gradient of a pressure (only living in the saturated zone {ρ = 1}) in the drift. We prove existence and some estimates, based on optimal transport techniques.

Keywords
diffusive crowd motion model, Fokker–Planck equation, density constraint, optimal transportation
Mathematical Subject Classification 2010
Primary: 35K61, 49J40, 49J45
Milestones
Received: 10 March 2015
Revised: 27 October 2015
Accepted: 9 February 2016
Published: 17 June 2016
Authors
Alpár Richárd Mészáros
Department of Mathematics
University of California
520 Portola Plaza
Los Angeles, CA 90095
United States
Filippo Santambrogio
Laboratoire de Mathématiques d’Orsay
Université Paris-Sud, CNRS, Université Paris-Saclay
91405 Orsay Cedex
France